If you need an accessible version of this item please contact JSTOR User Support

The Output of a Queuing System

Paul J. Burke
Operations Research
Vol. 4, No. 6 (Dec., 1956), pp. 699-704
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/166919
Page Count: 6
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
The Output of a Queuing System
Preview not available

Abstract

For a queuing system with Poisson input, a single waiting line without defections, and identically distributed independent (negative) exponential service times, the equilibrium distribution of the number of service completions in an arbitrary time interval is shown to be the same as the input distribution, for any number of servers. This result has applications in problems of tandem queuing. The essence of the proof is the demonstration of the independence of an interdeparture interval and the state of the system at the end of the interval.

Page Thumbnails

  • Thumbnail: Page 
699
    699
  • Thumbnail: Page 
700
    700
  • Thumbnail: Page 
701
    701
  • Thumbnail: Page 
702
    702
  • Thumbnail: Page 
703
    703
  • Thumbnail: Page 
704
    704